Alert archive / North Carolina / Tornado Warnings in 2024
Tornado Warning 19, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Aug 6, 2024, 4:07 PM EDT for Brunswick County, Columbus County, North Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2024, 4:07 PM EDT (20:07 UTC)
- Expired
- Aug 6, 2024, 4:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Brunswick County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 18 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 4:09 PM EDT | TORNADO | 3 Wsw Longwood, NC | A tornado associated with Tropical Storm Debby produced concentrated damage starting at a property along Ash Little River Rd NW with several trees uprooted or snapped and minor damage to a home and fence. The tornado likely continued northwestward into a dense |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 6:57 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
751
WFUS52 KILM 062007
TORILM
NCC019-047-062045-
/O.NEW.KILM.TO.W.0019.240806T2007Z-240806T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
407 PM EDT Tue Aug 6 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Southwestern Brunswick County in southeastern North Carolina...
South central Columbus County in southeastern North Carolina...
* Until 445 PM EDT.
* At 407 PM EDT, a severe thunderstorm capable of producing a
tornado was located over Iredell, or 5 miles inland from Sunset
Beach, moving northwest at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pireway around 415 PM EDT.
Bughill and Dulah around 420 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Wilmington at 1-800-697-3901.
&&
LAT...LON 3396 7855 3394 7860 3408 7877 3415 7862
TIME...MOT...LOC 2007Z 149DEG 22KT 3396 7858
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TRA2 follow-up statements
016
WWUS52 KILM 062019
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
419 PM EDT Tue Aug 6 2024
NCC019-062029-
/O.CAN.KILM.TO.W.0019.000000T0000Z-240806T2045Z/
Brunswick NC-
419 PM EDT Tue Aug 6 2024
...THE TORNADO WARNING FOR SOUTHWESTERN BRUNSWICK COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of Brunswick County.
A Tornado Watch remains in effect until 500 PM EDT for southeastern
North Carolina.
&&
LAT...LON 3403 7860 3402 7863 3400 7865 3409 7876
3414 7864
TIME...MOT...LOC 2019Z 150DEG 24KT 3403 7863
$$
NCC047-062045-
/O.CON.KILM.TO.W.0019.000000T0000Z-240806T2045Z/
Columbus NC-
419 PM EDT Tue Aug 6 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTH
CENTRAL COLUMBUS COUNTY...
At 419 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Pireway, or 11 miles north of Little River, moving
northwest at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bughill and Dulah around 425 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Wilmington at 1-800-697-3901.
&&
LAT...LON 3403 7860 3402 7863 3400 7865 3409 7876
3414 7864
TIME...MOT...LOC 2019Z 150DEG 24KT 3403 7863
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TRA419
WWUS52 KILM 062036
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
436 PM EDT Tue Aug 6 2024
NCC047-062046-
/O.EXP.KILM.TO.W.0019.000000T0000Z-240806T2045Z/
Columbus NC-
436 PM EDT Tue Aug 6 2024
...THE TORNADO WARNING FOR SOUTHERN COLUMBUS COUNTY WILL EXPIRE
AT 445 PM EDT...
The storm which prompted the warning has weakened and no longer
appears capable of producing a tornado.
A Tornado Watch also remains in effect until 100 AM EDT for
southeastern North Carolina.
Please send us your reports of wind damage including trees or large
limbs downed, by calling the National Weather Service office in
Wilmington at 1-800-697-3901.
&&
LAT...LON 3403 7860 3402 7863 3400 7865 3409 7876
3414 7864
TIME...MOT...LOC 2036Z 149DEG 22KT 3411 7869
$$
TRAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Aug 6, 4:04 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 6, 4:04 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
404 PM EDT Tue Aug 6 2024
.SYNOPSIS...
Rainfall will increase in coverage and intensity today through
at least Friday as Tropical Cyclone Debby approaches and
eventually lifts north of the area by late Fri thru Sat.
Historic and life threatening flooding is expected due to the
very slow movement of Debby. The forecast path of the storm
across the forecast area is becoming better established but
still a 30 mile track difference could produce differing
end results. Improving weather and marine conditions expected
during the weekend into next week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
The center of Debby is very slowly tracking ENE and will drift over
the shelf waters off the Georgia and southern South Carolina coast
through most or all of tomorrow as a result of weak steering
currents. Wind and wave action has cooled these shelf waters
considerably and this, along with the lack of a convectively active
inner core, will limit how much restrengthening Debby could achieve
before returning to somewhere along the South Carolina coast
sometime on Wednesday night/early Thursday morning. Across the area,
periods of generally light to moderate rain with occasionally
heavier rain showers and isolated thunderstorms will accompany rain
bands lifting north-northwestward through the period as Debby makes
slow northeastward progress. Heavy rainfall training over the same
areas can lead to flash flooding, as was observed earlier today in
Murrells Inlet and the Grand Strand area, but pinpointing exactly
when and where this may occur is difficult to predict given the
structure of Debby. Nevertheless, a HIGH risk for flash-flood-
producing rainfall continues through tomorrow and beyond as tropical
moisture and lift accompanying Debby keep the atmosphere primed for
extremely heavy rainfall rates. Do not cross flooded roadways if you
encounter one. Road washouts or a weakened subsurface that cannot
support a vehicle are a concern and can be difficult or impossible
to see, even during the day.
Temperatures will follow a very muted diurnal trend due to the
showers and extensive cloud cover, although subsidence between bands
could lead to thinner clouds which permit several degrees of warming
before another band knocks temperatures down. Lows in the middle 70s
and highs in the low 80s are forecast.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
T.S. Debby is expected to be meandering off the SC coast into
Wednesday night as it remains cut off from any significant steering
flow. Although the GFS remains an outlier with a further south and
west track than most other guidance through Thursday, the official
NHC guidance continues to show that the center will move slowly
north into northeast SC Thursday morning, continuing slowly into
central NC by Friday morning. It should begin to accelerate to the
northeast by Friday afternoon/evening as a H5 trough/closed low
swings across the upper Midwest. Extreme to catastrophic flooding
remains a primary concern in association with this slow moving
system. Periods of torrential rain are likely, particularly
Wednesday night into Thursday night as bands of heavy rain wrap
around on the eastern and northern sides of the circulation
center.
Temps will remain in a relatively tight diurnal range Wednesday
night through Thursday night, with lows in the low to mid 70s, and
highs in the lower 80s. By Friday, temps should climb into the mid
80s as winds turn SW ahead of a cold front. Will decrease PoPs from
categorical Thursday night to likely on Friday. Rainfall
shouldn't be as widespread Friday, however with the frontal
boundary draped to our west across the central Carolinas, do
expect radar to still be active.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Deep moisture will be pushing off the northeast Saturday morning as
remnants of Debby lift rapidly towards New England. The front should
push to the coast by late Saturday, perhaps stalling just offshore,
as upper flow turns westerly. Convection should resume a more
typical diurnal trend through the period, with scattered afternoon
and evening showers/tstms possible each day.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Challenging TAF period is expected with variable ceilings and
visibilities depending on where rain bands from Debby end up
tracking. In general, MVFR cigs and vis will dominate through
this evening with brief periods of VFR cigs/vis possible
between bands and IFR cigs/vis where heavier rain showers
occur. Thunder is possible along the coast, but trying to pin
down any period when it is more likely carries low confidence.
Tonight, IFR cigs are expected inland with MVFR cigs near the
coast. Continued shower activity should maintain a generally
MVFR vis overnight with periods of VFR vis between bands. As
Debby is expected to drift over water and strengthen somewhat
through Wednesday, winds should strengthen at all terminals
tomorrow, although how much will depend on how strong Debby
becomes.
Extended Outlook...MVFR/IFR expected as Tropical Storm Debby
affects the area through late week. A return to predominant VFR
conditions is expected on Saturday morning as Debby lifts away.
&&
.MARINE...
Through Wednesday...A Tropical Storm Warning continues for all
the coastal waters through Wednesday with dangerous marine
conditions persisting through the period and beyond. Wave
heights should remain generally in the 7-10 ft range through the
period. Southeast winds this evening and tonight will back to
east-southeast or easterly tomorrow as Debby drifts
northeastward. Tropical storm force sustained winds exceeding 34
kts are most likely in our SC waters and tropical storm force
gusts are likely in heavy showers/storms throughout all waters.
Wednesday night through Sunday...Hazardous conditions associated
with TS Debby will be the rule through the remainder of the week
as the system meanders into central NC by Friday. Conditions
will slowly improve across the waters Friday into Saturday as
winds turn SW, however advisories will still likely be required
into Saturday morning. A frontal boundary will approach from the
west Saturday night, perhaps stalling along the coast by Sunday.
Widespread showers/tstms Wednesday-Friday will become scattered
over the weekend.
&&
.TIDES/COASTAL FLOODING...
Other - Rip Currents: There is a high risk of rip currents across
all beaches through at least Thursday. High Surf Advisory, for
breaking wave heights of 6+ feet, is now in effect beginning this
afternoon for beaches south of Cape Fear and early Wednesday morning
for New Hanover and Pender County beaches.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ106-108-110.
Flood Watch through Friday morning for NCZ087-096-099-105>110.
High Risk for Rip Currents until 8 PM EDT this evening for NCZ106-
108-110.
High Surf Advisory from 5 AM Wednesday to midnight EDT Friday
night for NCZ106-108.
Storm Surge Watch for NCZ110.
High Surf Advisory until midnight EDT Friday night for NCZ110.
SC...Tropical Storm Warning for SCZ039-054>056-058.
Flood Watch through Friday morning for SCZ017-023-024-032-033-
039-054>056-058-059.
High Risk for Rip Currents until 8 PM EDT this evening for SCZ054-
056.
Storm Surge Watch for SCZ054-056.
High Surf Advisory until midnight EDT Friday night for SCZ054-
056.
MARINE...Tropical Storm Warning for AMZ250-252-254-256.
&&
SYNOPSIS...DCH
NEAR TERM...ABW
SHORT TERM...CRM
LONG TERM...CRM
AVIATION...ABW
MARINE...ABW/CRM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 6, 3:48 PM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 348 PM EDT Tue Aug 6 2024 AMZ250-252-254-256-072000- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 348 PM EDT Tue Aug 6 2024 ...TORNADO WATCH 603 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-SCZ017-023-024-072000- Robeson-Marlboro-Darlington-Dillon- 348 PM EDT Tue Aug 6 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ096-099-105-107-109-SCZ032-033-059-072000- Bladen-Columbus-Inland Pender-Inland New Hanover-Inland Brunswick- Florence-Marion-Northern Horry- 348 PM EDT Tue Aug 6 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 603 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-056-072000- Coastal Brunswick-Coastal Horry-Coastal Georgetown- 348 PM EDT Tue Aug 6 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 603 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...STORM SURGE WATCH IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Rip Current Risk. Tornado Watch. Storm Surge Watch. Tropical Storm Warning. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Storm Surge Watch. Tropical Storm Warning. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-072000- Coastal Pender-Coastal New Hanover- 348 PM EDT Tue Aug 6 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 603 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT EDT FRIDAY NIGHT... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Rip Current Risk. Tornado Watch. Tropical Storm Warning. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ039-055-058-072000- Williamsburg-Inland Georgetown-Central Horry- 348 PM EDT Tue Aug 6 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 603 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ABW
In the hours before
Local storm report, Aug 6, 1:18 PM EDT, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
118 PM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM Flash Flood 1 S Murrells Inlet 33.54N 79.05W
08/06/2024 Georgetown SC Broadcast Media
Flash flooding along Belair Avenue in Murrells Inlet.
&&
Event Number ILM2400232
IGBLocal storm report, Aug 6, 1:40 PM EDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
140 PM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM Flash Flood 2 ESE Murrells Inlet 33.54N 79.02W
08/06/2024 Georgetown SC Broadcast Media
Flash flooding caused a section of South Waccamaw Drive
to close about half a mile south of South Pointe Villas.
&&
Event Number ILM2400233
IGBLocal storm report, Aug 6, 2:00 PM EDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
200 PM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM Tropical Cyclone 1 SW Murrells Inlet 33.54N 79.07W
08/06/2024 Georgetown SC Broadcast Media
Large tree down along Wesley Road in Murrells Inlet.
&&
Event Number ILM2400234
IGBLocal storm report, Aug 6, 2:11 PM EDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
211 PM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM Tropical Cyclone 1 ENE Murrells Inlet 33.56N 79.04W
08/06/2024 Georgetown SC Public
Downed trees and power lines along US-17 near the
Riverwood Drive intersection.
&&
Event Number ILM2400235
IGBLocal storm report, Aug 6, 2:13 PM EDT, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
213 PM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Tropical Cyclone Frying Pan Shoals Buoy 33.44N 77.74W
08/06/2024 AMZ272 NC Buoy
Frying Pan Shoals Buoy recorded a wind gust of 39 knots
(~45 mph).
&&
Event Number ILM2400236
IGBLocal storm report, Aug 6, 2:14 PM EDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
214 PM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Tropical Cyclone Frying Pan Shoals Buoy 33.44N 77.74W
08/06/2024 AMZ272 NC Buoy
Frying Pan Shoals Buoy recorded a wind gust of 40.82
knots (~47 mph).
&&
Event Number ILM2400237
IGBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:05 PM EDT | Rip Current Statement | ILM | Brunswick, New Hanover, Pender | 48 hr |
| Aug 5, 10:41 PM EDT | Tropical Storm Warning | ILM | Brunswick, Columbus, New Hanover, Pender | 63 hr |
| Aug 6, 2:41 AM EDT | High Surf Advisory | ILM | Brunswick, New Hanover, Pender | 3 days |
| Aug 6, 5:59 AM EDT | Special Marine Warning | ILM | 61 min | |
| Aug 6, 7:02 AM EDT | Special Marine Warning | ILM | 58 min | |
| Aug 6, 7:56 AM EDT | Special Marine Warning | ILM | 112 min | |
| Aug 6, 8:22 AM EDT | Special Marine Warning | ILM | 23 min | |
| Aug 6, 8:32 AM EDT | Tornado Warning | ILM | Brunswick | 28 min |
| Aug 6, 8:40 AM EDT | Special Marine Warning | ILM | 56 min | |
| Aug 6, 8:57 AM EDT | Special Marine Warning | ILM | 33 min | |
| Aug 6, 9:04 AM EDT | Tornado Warning | ILM | Brunswick, Columbus | 26 min |
| Aug 6, 9:38 AM EDT | Special Marine Warning | ILM | 52 min | |
| Aug 6, 10:28 AM EDT | Special Marine Warning | ILM | 17 min | |
| Aug 6, 12:06 PM EDT | Special Marine Warning | ILM | 39 min | |
| Aug 6, 1:07 PM EDT | Tornado Warning | ILM | Brunswick, Columbus | 12 min |
| Aug 6, 1:11 PM EDT | Tornado Warning | ILM | Brunswick | 12 min |
| Aug 6, 3:32 PM EDT | Special Marine Warning | ILM | 28 min | |
| Aug 6, 3:34 PM EDT | River Flood Warning | ILM | Pender | 13 days |
| Aug 6, 3:51 PM EDT | Tornado Warning | ILM | Brunswick | 24 min |
| Aug 6, 4:20 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 10 hr |
| Aug 6, 5:56 PM EDT | Special Marine Warning | ILM | 34 min | |
| Aug 6, 6:30 PM EDT | Flash Flood Warning | ILM | Brunswick, Columbus | 3 hr |
Nearby
Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.